Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 17, 2012, 11:13 AM CDT for Douglas County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2012, 11:13 AM CDT (16:13 UTC)
- Expired
- Mar 17, 2012, 11:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
County Douglas County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS83 KSGF 171613 SPSSGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1113 AM CDT SAT MAR 17 2012 MOZ092-096-171645- DOUGLAS MO-WRIGHT MO- 1113 AM CDT SAT MAR 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DOUGLAS AND SOUTH CENTRAL WRIGHT COUNTIES UNTIL 1145 AM CDT... AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHERN DOUGLAS COUNTY...OR 5 MILES NORTHEAST OF AVA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTH CENTRAL DOUGLAS AND SOUTH CENTRAL WRIGHT COUNTIES. LAT...LON 3718 9252 3710 9240 3698 9259 3701 9264 TIME...MOT...LOC 1614Z 220DEG 22KT 3702 9258 $$ GRIFFIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 17, 6:53 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 17, 6:53 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 AM CDT SAT MAR 17 2012 ...UPDATE TO AVIATION... .DISCUSSION... THE WEATHER SURE HAS BEEN FANTASTIC OVER THE PAST SEVERAL DAYS...WITH WARM TEMPERATURES AND PLENTY OF SUNSHINE. CONDITIONS WILL START BECOMING MORE ACTIVE WITH TIME. FOR TODAY...WE WILL INSERT A MENTION FOR SEVERE THUNDERSTORMS. WE'VE BEEN TRACKING A WEAK UPPER LEVEL DISTURBANCE FOR THE LAST THREE DAYS. THIS FEATURE IS NOW POSITIONED OVER OKLAHOMA...AND WILL PASS DIRECTLY OVER THE OZARKS REGION TODAY. A SLIGHT INCREASE IN MID LEVEL WINDS...WILL BE SUFFICIENT ENOUGH TO ORGANIZE A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...AND SEVERE THUNDERSTORM WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY HAZARDS FROM TODAYS STORMS. THERE IS A CHANCE THAT A FEW LINGERING STORMS COULD CONTINUE INTO TONIGHTS PERIOD...PARTICULARLY OVER THE EASTERN OZARKS. HOWEVER...MOST LOCATIONS WILL BECOME DRY BY TONIGHT. FOR SUNDAY AND SUNDAY NIGHT...THE CALM BEFORE THE STORM WILL OCCUR. MID LEVEL HEIGHT RISES SHOULD PUT A CAP ON OUR PRECIPITATION CHANCES. THEREFORE...NICE WEATHER IS IN STORE...WITH A MIX OF SUN AND CLOUDS. LOOK FOR AFTERNOON HIGHS IN THE UPPER 70S. A TYPICAL SPRING TIME STORM STRUCTURE...THAT WOULD CAUSE FLOODING FOR THE OZARKS REGION WILL EVOLVE BY MONDAY. A LARGE SCALE...AND SLOW MOVING UPPER LEVEL STORM SYSTEM...WILL BEGIN TO INTERACT WITH DEEP GULF MOISTURE TO PRODUCE 3 TO 6 INCHES OF WIDESPREAD RAINFALL ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. RAINFALL AMOUNTS WILL ALSO BE ENHANCED BY A STRONG SOUTH PACIFIC CONNECTION...THAT IS ALREADY ESTABLISHED. THIS SOUTH PACIFIC MOISTURE STREAM CAN BE VIEWED ON WATER VAPOR IMAGERY...AND WILL BE PULLED DIRECTLY INTO THE APPROACHING STORM SYSTEM. THIS EPISODE OF EXCESSIVE RAINFALL WILL COMMENCE MONDAY...AND CONTINUE IN INTERMITTENT FASHION INTO WEDNESDAY MORNING. ALONG WITH THE HEIGHTENED FLOOD RISK...SEVERAL INGREDIENTS WILL ALSO COME TOGETHER FOR ORGANIZED THUNDERSTORMS. AN INCREASE IN DEEP LAYER SHEAR COMBINED WITH MODEST TO MODERATE INSTABILITY...WILL CREATE A RISK FOR LARGE HAIL AND DAMAGING WINDS...PARTICULARLY ON MONDAY AND MONDAY NIGHT. BEYOND WEDNESDAY MORNING...THERE MODEL DIFFERENCES BETWEEN THE GFS AND THE ECMWF REGARDING THE PROGRESSION OF THE UPPER LOW. THE GFS MAINTAINS KEEPS THE LOW CUTOFF A LITTLE LONGER THAN THE ECMWF. THIS WOULD KEEP SHOWER CHANCES IN THE FORECAST THROUGH FRIDAY AFTERNOON. DUE TO THE CLOUD COVER AND PRECIPITATION...COOLER TEMPERATURES WILL ALSO ACCOMPANY THIS STORM SYSTEM NEXT WEEK. AFTERNOON HIGHS IN THE 60S WILL BE COMMON FROM TUESDAY THROUGH FRIDAY...WITH OVERNIGHT LOWS IN THE 40S AND 50S. CRAMER && .AVIATION... /ISSUED 644 AM CDT SAT MAR 17 2012/ FOR THE 17/1200Z KSGF/KJLN/KBBG TAFS...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY SETTING OFF SCATTERED SHOWERS AND THUNDERSTORMS. HAD SIMILAR TIMING TO THE PREVIOUS TAFS WITH THE DISTURBANCE EXITING THE REGION DURING THE LATE DAY 17/21Z-18/00Z TIME FRAME. WENT MVFR WITH THUNDERSTORMS...BUT COULD SEE IFR CAT VISIBILITY IN BRIEF PERIODS OF HEAVIER RAIN. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 17, 10:11 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1011 AM CDT SAT MAR 17 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181515- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1011 AM CDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL DEVELOP TODAY IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE. A FEW OF THESE STORMS WILL BECOME STRONG TO SEVERE OVER CENTRAL MISSOURI THIS MORNING...CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. THIS AFTERNOON...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER THE REGION. A FEW STORMS MAY PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH...ESPECIALLY ACROSS THE EASTERN MISSOURI OZARKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIDESPREAD EPISODE OF FLOODING IS EXPECTED TO EVOLVE MONDAY THROUGH WEDNESDAY. THREE TO SIX INCHES OF RAIN IS FORECASTED OVER THE REGION...RESULTING IN BOTH FLASH FLOODING OF SMALL STREAMS AND CREEKS...AND FLOODING OF MAIN STEM RIVERS. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT. THE COMBINATION OF AN UNSTABLE AIRMASS ALONG WITH INCREASING WIND SHEAR WILL SUPPORT ORGANIZED THUNDERSTORMS. LARGE HAIL AND DAMAGING WIND GUSTS WILL AGAIN BE THE PRIMARY HAZARDS WITH ANY SEVERE STORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Special weather statement, Mar 17, 10:27 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 AM CDT SAT MAR 17 2012
MOZ056-057-171545-
MILLER MO-MORGAN MO-
1027 AM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN AND NORTHWESTERN
MILLER COUNTIES UNTIL 1045 AM CDT...
AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
VERSAILLES TO 4 MILES NORTHWEST OF BARNETT...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BARNETT...ELDON...OLEAN...SYRACUSE AND
VERSAILLES.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
LAT...LON 3868 9283 3860 9283 3844 9262 3843 9241
3841 9240 3827 9272 3854 9299 3869 9290
3869 9284
TIME...MOT...LOC 1528Z 252DEG 25KT 3855 9286 3842 9270
GRIFFINLocal storm report, Mar 17, 10:30 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 AM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HAIL VERSAILLES 38.43N 92.84W
03/17/2012 E0.25 INCH MORGAN MO LAW ENFORCEMENT
&&
KURTZLocal storm report, Mar 17, 10:32 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HAIL 5 SSE FLORENCE 38.53N 92.93W
03/17/2012 E0.25 INCH MORGAN MO LAW ENFORCEMENT
&&
KURTZLocal storm report, Mar 17, 11:01 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 AM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL AVA 36.95N 92.66W
03/17/2012 E0.25 INCH DOUGLAS MO PUBLIC
&&
MGRIFFINSpecial weather statement, Mar 17, 11:05 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT SAT MAR 17 2012
MOZ057-171630-
MILLER MO-
1105 AM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MILLER COUNTY UNTIL 1130
AM CDT...
AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ULMAN...OR 9 MILES EAST OF OSAGE BEACH...
MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE BRUMLEY...MARYS HOME...SAINT ELIZABETH...
TUSCUMBIA AND ULMAN.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS STATE PARK.
LAT...LON 3834 9240 3834 9228 3833 9226 3834 9222
3832 9219 3825 9219 3802 9244 3809 9253
3837 9241
TIME...MOT...LOC 1605Z 215DEG 30KT 3816 9243
GRIFFINSpecial weather statement, Mar 17, 11:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1113 AM CDT SAT MAR 17 2012 MOZ092-096-171645- DOUGLAS MO-WRIGHT MO- 1113 AM CDT SAT MAR 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DOUGLAS AND SOUTH CENTRAL WRIGHT COUNTIES UNTIL 1145 AM CDT... AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHERN DOUGLAS COUNTY...OR 5 MILES NORTHEAST OF AVA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTH CENTRAL DOUGLAS AND SOUTH CENTRAL WRIGHT COUNTIES. LAT...LON 3718 9252 3710 9240 3698 9259 3701 9264 TIME...MOT...LOC 1614Z 220DEG 22KT 3702 9258 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:31 AM CDT | Special Weather Statement | SGF | Hickory | 44 min |
| Mar 17, 9:44 AM CDT | Special Weather Statement | SGF | Morgan | 46 min |
| Mar 17, 10:01 AM CDT | Special Weather Statement | SGF | Camden | 29 min |
| Mar 17, 10:27 AM CDT | Special Weather Statement | SGF | Morgan | 18 min |
| Mar 17, 11:05 AM CDT | Special Weather Statement | SGF | Miller | 25 min |
| Mar 17, 11:29 AM CDT | Special Weather Statement | SGF | Pulaski | 31 min |
| Mar 17, 11:43 AM CDT | Special Weather Statement | SGF | Texas | 32 min |
| Mar 17, 11:52 AM CDT | Special Weather Statement | SGF | Maries | 38 min |
| Mar 17, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 34 min |
| Mar 17, 12:54 PM CDT | Special Weather Statement | SGF | Camden | 36 min |
| Mar 17, 1:06 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 24 min |
| Mar 17, 2:36 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
| Mar 17, 3:03 PM CDT | Special Weather Statement | SGF | Miller | 27 min |
| Mar 17, 3:05 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 25 min |
| Mar 17, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 31 min |
| Mar 17, 4:12 PM CDT | Special Weather Statement | SGF | Maries, Miller | 63 min |
| Mar 17, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 48 min |
| Mar 17, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 30 min |
| Mar 17, 5:17 PM CDT | Special Weather Statement | SGF | Miller | 28 min |
| Mar 17, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 50 min |
| Mar 17, 6:17 PM CDT | Areal Flood Advisory | SGF | Maries, Miller, Phelps | 6 hr |
| Mar 17, 6:20 PM CDT | Special Weather Statement | SGF | Maries | 55 min |
| Mar 17, 6:42 PM CDT | Flash Flood Warning | SGF | Maries, Miller | 5 hr |
| Mar 17, 6:49 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 41 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.